Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 61, NWS Lincoln, IL

April 22, 2011Crawford County, Lawrence County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 22, 2011, 10:41 PM CDT for Crawford County, Lawrence County, Illinois. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2011, 10:41 PM CDT (03:41 UTC)
Expired
Apr 22, 2011, 11:02 PM CDT
In force
21 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Crawford County, IL, Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 73 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 5:49 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
342 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

524 
WUUS53 KILX 230341
SVRILX
ILC033-101-230415-
/O.NEW.KILX.SV.W.0061.110423T0341Z-110423T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1041 PM CDT FRI APR 22 2011

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
  NORTHERN LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL 1115 PM CDT.

* AT 1037 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR NEW HEBRON...OR NEAR
  ROBINSON...AND MOVING EAST AT 40 MPH. NICKEL SIZE HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  PALESTINE...RUSSELLVILLE AND LAWRENCEVILLE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SATURDAY MORNING
FOR SOUTHEASTERN ILLINOIS.

LAT...LON 3873 8750 3885 8792 3910 8763 3910 8762
      3909 8762 3906 8757 3899 8756 3896 8751
      3890 8752 3886 8754 3885 8752 3882 8752
      3879 8749 3874 8749
TIME...MOT...LOC 0341Z 274DEG 33KT 3896 8764
WIND...HAIL 60MPH 0.88IN

$$

AUTEN
1 follow-up statement
347 
WWUS53 KILX 230402
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1102 PM CDT FRI APR 22 2011

ILC033-101-230412-
/O.CAN.KILX.SV.W.0061.000000T0000Z-110423T0415Z/
LAWRENCE IL-CRAWFORD IL-
1102 PM CDT FRI APR 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD AND
NORTHERN LAWRENCE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.

LAT...LON 3873 8750 3885 8792 3910 8763 3910 8762
      3909 8762 3906 8757 3899 8756 3896 8751
      3890 8752 3886 8754 3885 8752 3882 8752
      3879 8749 3874 8749
TIME...MOT...LOC 0402Z 274DEG 33KT 3895 8739

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 9:00 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 22, 9:00 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
900 PM CDT FRI APR 22 2011

.DISCUSSION...
ISSUED 900 PM CDT FRI APR 22 2011

FORECAST IS PRETTY WELL ON TARGET...THOUGH THE PRECIPITATION
COVERAGE IS A BIT LOWER THAN PREVIOUSLY EXPECTED. LOW PRESSURE IS
CENTERED NEAR PEORIA AT THE MOMENT...WITH THE TRAILING COLD FRONT
EXTENDING JUST WEST OF THE ST LOUIS METRO AREA. THUNDERSTORM
THREAT WILL PERSIST UNTIL FROPA...WHICH SHOULD CLEAR THE FORECAST
AREA TO THE SOUTHEAST BEFORE DAYBREAK. MAIN THREAT FOR SEVERE
STORMS IS EXPECTED SOUTH OF THE I-70 CORRIDOR WHERE TEMPERATURES
AND DEW POINTS HAVE RECOVERED BETTER SINCE RAINFALL EARLIER TODAY.
STORMS APPROACHING SOUTHEAST ILLINOIS HAVE A HISTORY OF LARGE
HAIL...DAMAGING WINDS AND A COUPLE TORNADOES...SO THEY WILL NEED
TO WE WATCHED CLOSELY. FURTHER NORTH...HAIL WOULD BE THE PRIMARY
THREAT.

PLAN ON MAKING TWEAKS FOR THE LATEST TRENDS...BUT SIGNIFICANT
FORECAST ADJUSTMENTS ARE NOT ANTICIPATED.

BAK
&&

.AVIATION...
ISSUED 640 PM CDT FRI APR 22 2011

LOW PRESSURE...CURRENTLY CENTERED NEAR KUIN...WILL TRACK NORTHEAST
INTO THE GREAT LAKES BY 12Z SATURDAY. THIS TRACK WILL PULL A COLD
FRONT THROUGH THE CENTRAL ILLINOIS TERMINALS TONIGHT.
HOWEVER...UNTIL FROPA...IFR CIGS ALONG WITH SCATTERED SHOWERS AND
A FEW THUNDERSTORMS ARE ANTICIPATED. ONLY INCLUDED A TEMPO FOR
THUNDER AT THE FURTHER SOUTH KSPI/KDEC TERMINALS WHERE THEY WILL
GET INTO THE WARMER AIR TO THE SOUTH OF THE SURFACE LOW. SOUTH
SOUTHEAST WINDS AHEAD OF THE FRONT WILL TREND WESTERLY WITH
FROPA...WITH CIGS CLIMBING TO VFR. VFR CONDITIONS AND GUSTY
WESTERLY WINDS ARE ANTICIPATED SATURDAY BEHIND THE SYSTEM.

BAK
&&

.PREV DISCUSSION...
ISSUED 215 PM CDT FRI APR 22 2011

ACTIVE WEATHER PATTERN TO CONTINUE INTO AT LEAST THE MIDDLE OF
NEXT WEEK WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS.
PRIMARY THREAT FOR EXCESSIVE RAINFALL WILL SHIFT INTO SOUTHEAST
ILLINOIS TONIGHT AS THE COLD FRONT...CURRENTLY OVER EAST CENTRAL
IOWA...BECOMES PARALLEL TO THE UPPER FLOW. WILL HOLD ON TO THE
CURRENT FLASH FLOOD WATCH FOR THE SOUTHEAST THIRD INTO EARLY
SATURDAY AFTERNOON.

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

UPPER LEVEL WAVE AND ASSOCIATED COLD FRONT MAKING GOOD PROGRESS TO
THE EAST AND IS EXPECTED TO PUSH INTO SOUTHEAST ILLINOIS BY LATE
TONIGHT. BIG QUESTION IS WHETHER ADDITIONAL CONVECTION MAY DEVELOP
AHEAD OF THE COLD FRONT LATER THIS AFTERNOON AND EVENING. SHORT
TERM MODELS...ALONG WITH THE HI-RES NMM AND ARW MODELS INDICATE
ADDITIONAL CONVECTION WILL FORM ALONG THE COLD FRONT AND SWEEP
ACRS THE AREA DURING THE EVENING. ENOUGH LOW LEVEL CONVERGENCE
ALONG THE APPROACHING SURFACE WAVE AND FRONTAL BOUNDARY SHOULD
BE ABLE TO SUPPORT SOME CONVECTION ACRS THE AREA THIS EVENING
WITH AN OVERALL SHIFT OF THE STORMS INTO THE SOUTHEAST.

FRONT SHOULD BECOME STATIONARY ALONG OR JUST SOUTH OF INTERSTATE
70 WITH A VERY FAVORABLE SETUP FOR EXCESSIVE RAINFALL ALONG THE
FRONTAL BOUNDARY LATE TONIGHT INTO SATURDAY MORNING...WITH A CHANCE
FOR ADDITIONAL STORMS ACRS THE SE LATE SATURDAY NIGHT INTO SUNDAY.
FURTHER NORTHWEST...POPS WILL BE TRIMMED AS SOMEWHAT DRIER AIF FILTERS
IN BEHIND THE COLD FRONT LATE TONIGHT AND MOST OF SATURDAY. STILL
APPEARS THE BETTER RAIN CHANCES WILL BE ALONG OR SOUTH OF INTERSTATE
OF 72 LATE SATURDAY INTO SUNDAY MRNG BUT WILL CARRY SOME LOW CHANCE
POPS FURTHER NORTH. LATEST 12Z ECMWF SUGGESTS A NORTHWARD PUSH TO
THE FRONTAL BOUNDARY OVER SE IL LATE SUNDAY INTO EARLY MONDAY AS
ANOTHER SIGNIFICANT UPPER LEVEL WAVE PUSHES INTO THE PLAINS. AS A
RESULT...WILL CONTINUE WITH THE HIGH CHANCE POPS NORTH AND LIKELY
SOUTH FOR LATER SUNDAY INTO EARLY MONDAY.

SURFACE WAVE WILL SHIFT NORTHEAST INTO CENTRAL ILLINOIS ON MONDAY
WITH ALL AREAS EXPERIENCING HIGH CHANCE/LIKELY POPS ON MONDAY AND
MONDAY NIGHT.

LONG TERM...TUESDAY THROUGH FRIDAY

VERY ACTIVE WEATHER PATTERN TO HOLD ACRS THE AREA AT LEAST THROUGH
MID WEEK WITH ADDITIONAL SHORTWAVE ENERGY FORECAST TO PUSH ACRS
THE REGION LATE TUESDAY THROUGH WEDNESDAY NIGHT. ADDITIONAL
SIGNIFICANT RAINFALL WILL BE LIKELY WITH THIS WAVE WITH MODELS
INDICATING A SLOWER PROGRESSION ACRS THE MIDWEST...WHICH WILL KEEP
AT LEAST SLIGHT CHANCE POPS GOING INTO WEDNESDAY NIGHT. LARGE CLOSED
LOW EXPECTED TO SLOWLY DRIFT EWD ACRS THE GREAT LAKES FOR THE
REMAINDER OF THE FORECAST PERIOD KEEPING TEMPS AT BIT BELOW NORMAL
FOR THE END OF THE WEEK.

SMITH

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ILZ054>057-
061>063-066>068-071>073.

&&
Hazardous weather outlook, Apr 22, 3:25 PM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
325 PM CDT FRI APR 22 2011

ILZ054>057-061>063-066>068-071>073-232030-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM-
JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
325 PM CDT FRI APR 22 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

PERIODS OF RAIN AND THUNDERSTORMS WILL CONTINUE TONIGHT. FLASH
FLOODING WILL BE POSSIBLE ALONG WITH THE CONTINUED RIVER FLOODING
AS RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE LIKELY. SEVERE STORMS
WITH HAIL WILL ALSO BE POSSIBLE LATER THIS EVENING. SEVERE
WEATHER THREATS WITH THE SECOND PERIOD OF STORMS WILL BE LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE STORMY WEATHER WILL CONTINUE THROUGH AT LEAST NEXT TUESDAY AS A
STATIONARY FRONT SLOWLY MOVES BACK AND FORTH THROUGH THE STATE.
RIVER FLOODING WILL REMAIN LIKELY...AND A PERIOD OR TWO OF SEVERE
STORMS WILL ALSO BE POSSIBLE. KEEP TUNED TO LATER FORECASTS AS THE
SEVERE WEATHER SITUATION BECOMES BETTER DEFINED FOR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING.

ILZ027>031-036>038-040>053-232030-
CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-
MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-
STARK-TAZEWELL-VERMILION-WOODFORD-
325 PM CDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SECOND ROUND OF THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE
THROUGH CENTRAL ILLINOIS. LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES WILL BE POSSIBLE WITH THIS ACTIVITY IN THE
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE STORMY WEATHER WILL CONTINUE THROUGH AT LEAST NEXT TUESDAY AS A
STATIONARY FRONT SLOWLY MOVES BACK AND FORTH THROUGH THE STATE.
RIVER FLOODING WILL REMAIN LIKELY...AND A PERIOD OR TWO OF SEVERE
STORMS WILL ALSO BE POSSIBLE. KEEP TUNED TO LATER FORECASTS AS THE
SEVERE WEATHER SITUATION BECOMES BETTER DEFINED FOR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING.

HJS

In the hours before

Local storm report, Apr 22, 5:07 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
507 PM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     2 N WENDELIN            38.86N 88.28W
04/22/2011                   JASPER             IL   EMERGENCY MNGR

            *** 1 INJ *** 4 CAMPING TRAILERS BLOWN OVER AT KUHLS
            CAMPGROUND...TREE FELL ON ONE CAMPER AND CUT IT IN HALF.
            CORRECTED LOCATION.

&&

AJ
Local storm report, Apr 22, 5:30 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
530 PM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     2 N WENDELIN            38.86N 88.28W
04/22/2011                   JASPER             IL   EMERGENCY MNGR

            PART OF METAL ROOF BLOWN OFF HOUSE.

0110 PM     TSTM WND DMG     5 S NEWTON              38.92N 88.16W
04/22/2011                   JASPER             IL   EMERGENCY MNGR

            TREE DOWN, DAMAGED PART OF A TRAILER HOME.

0110 PM     HAIL             5 S NEWTON              38.92N 88.16W
04/22/2011  E1.00 INCH       JASPER             IL   EMERGENCY MNGR

            NICKEL TO QUARTER SIZED HAIL.

&&

AJ
Local storm report, Apr 22, 8:19 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
819 PM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     HAIL             CANTON                  40.56N 90.04W
04/22/2011  E1.00 INCH       FULTON             IL   TRAINED SPOTTER

            HAIL LASTED TWO MINUTES AT LYNN AND 5TH STREET IN CANTON.

&&

AJ
Local storm report, Apr 22, 8:24 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
824 PM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             CANTON                  40.56N 90.04W
04/22/2011  E1.00 INCH       FULTON             IL   EMERGENCY MNGR

            QUARTER HAIL IN DOWNTOWN CANTON.

&&

AJ
Local storm report, Apr 22, 8:54 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
854 PM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HAIL             1 S MOSSVILLE           40.80N 89.57W
04/22/2011  E0.50 INCH       PEORIA             IL   MESONET

            SWOP.

&&

AJ
Local storm report, Apr 22, 9:30 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
930 PM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     HEAVY RAIN       FORSYTH                 39.92N 88.96W
04/22/2011  M1.95 INCH       MACON              IL   MESONET

            24 HOUR TOTAL. SWOP.

&&

AJ

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:35 PM CDTSevere Thunderstorm WarningILXFulton, Schuyler40 min
Apr 22, 8:14 PM CDTSevere Thunderstorm WarningILXFulton, Peoria31 min
Apr 22, 10:17 PM CDTFlash Flood WarningILXClay, Crawford, Effingham, Jasper5 hr
Apr 23, 11:09 AM CDTRiver Flood WarningILXMarshall, Putnam15 days
Apr 23, 11:09 AM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford19 days
Apr 23, 11:43 AM CDTRiver Flood WarningILXCass, Mason9 days

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.